Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Aug 1, 2012, 8:06 PM CDT for Franklin County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2012, 8:06 PM CDT (01:06 UTC)
- Expired
- Aug 1, 2012, 8:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Huntsville, AL
County Franklin County, TN
The radar
The Northeast Alabama radar (KHTX), 43 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2342 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1658 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
446
WWUS84 KHUN 020107
SPSHUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
806 PM CDT WED AUG 1 2012
TNZ097-020130-
FRANKLIN TN-
806 PM CDT WED AUG 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRANKLIN COUNTY
UNTIL 830 PM CDT...
AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR MANCHESTER...MOVING SOUTHEAST
AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SEWANEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3535 8608 3534 8603 3534 8604 3531 8600
3532 8598 3529 8592 3522 8586 3511 8586
3511 8586 3534 8623 3535 8622 3533 8620
3536 8617 3535 8616 3536 8616
TIME...MOT...LOC 0103Z 301DEG 27KT 3540 8613
$$
SSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:46 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 1, 6:46 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 646 PM CDT WED AUG 1 2012 .UPDATE... FOR 00Z TAFS && .DISCUSSION... /ISSUED 403 PM CDT WED AUG 1 2012/ THE HEAT OBVIOUSLY IS ON AGAIN...WITH HEAT INDICES ACROSS WESTERN ALABAMA AND ADJACENT MS/TN ABOVE 105 IN MANY LOCATIONS. GIVEN RESIDUAL MOISTURE FROM RECENT RAINS...AND THAT MORE OF IT IS COMING NORTHWARD FROM THE GULF...HAVE OPTED FOR A HEAT ADVISORY FOR MORE OF OUR AREA (ADDED LIMESTONE...MADISON...MORGAN COUNTIES) TO OUR NW ALABAMA COUNTIES WITH A HEAT ADVISORY FOR TOMORROW AFTERNOON. HIGHS ACROSS THE AREA OTHERWISE WILL WARM BACK INTO THE LOW/MID 90S WITH A FEW UPPER 90S POSSIBLE. DEWPOINTS WILL BE IN THE HUMID 70S MOST SPOTS. SOME RELIEF IS IN THE CARDS FOR THE LATE WEEK...AS A STRONGER DISTURBANCE NEARS FROM THE NW. THIS WILL BRING MORE CLOUDS...AND A GREATER CHANCE OF SHOWERS/T-STORMS. HAVE STAYED IN THE HIGHER CHANCE/ SCATTERED RANGE POPS (40-50 PERCENT) FROM FRIDAY INTO LATE SUNDAY. PRECIP WATER FORECASTS FROM THE GFS WERE GENERALLLY STAYING AROUND 2 INCHES FOR MUCH OF THE WEEKEND. THIS WILL RESULT IN LOCALLY HEAVY RAINFALL...ALONG WITH FREQUENT LIGHTNING AND GUSTY WINDS IN THE STRONGER STORMS. THUS...HAVE COOLED HIGHS DOWN CLOSER TO 90 WITH MORE CLOUDS THAN SUN. RAIN CHANCES SHOULD DIMINISH SOMEWHAT FOR THE START OF THE NEXT WORK WEEK. THE RESULTING RETURN OF MORE SUN WILL HAVE HIGH TEMPS WARMING BACK INTO THE LOWER 90S. COULD SEE MID 90S...MAY BE HIGHER BY NEXT TUE/WED...BUT HAVE STAYED THE COURSE WITH SLIGHTLY SLOWER READINGS THIS ISSUANCE. RSB && .AVIATION... FOR 00Z TAFS... WHILE ISOLATED THUNDERSTORMS COULD IMPACT HSV EARLY THIS EVENING...THREAT IS TOO LOW AND CONDITIONAL TO INCLUDE IN HSV TAF ATTM. OTHERWISE...THE MAIN IMPACT WEATHER WILL BE ON PATCHY FOG DEVELOPMENT AFTER MIDNIGHT. THE CURRENT FORECAST OF 2SM MAY BE TOO OPTIMISTIC...AND THE 06Z TAFS MAY INDICATE MORE RESTRICTED VISIBILITIES. JLL && .HUN WATCHES/WARNINGS/ADVISORIES... AL...HEAT ADVISORY FROM NOON TO 6 PM CDT THURSDAY FOR ALZ001>007. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 1, 6:42 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 642 PM CDT WED AUG 1 2012 ALZ001>010-016-TNZ076-096-097-021015- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 642 PM CDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE TENNESSEE VALLEY OVERNIGHT. GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS WITH ANY REMAINING STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AIR TEMPERATURES IN THE UPPER 90S COUPLED WITH HIGH HUMIDITY LEVELS WILL LEAD TO HEAT INDEX READINGS AROUND 105 DEGREES FOR ALL OF NORTHWEST AND PORTIONS OF NORTH CENTRAL ALABAMA ON THURSDAY. A HEAT ADVISORY IS IN EFFECT FOR THIS REGION BETWEEN NOON AND 6 PM CDT. OTHERWISE...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR THE ENTIRE REGION THURSDAY...THURSDAY NIGHT...AND ONCE AGAIN NEXT TUESDAY. HOWEVER...BOTH THE COVERAGE AND INTENSITY OF STORMS IS EXPECTED TO INCREASE DURING THE PERIOD FROM FRIDAY THROUGH MONDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE SOUTHEASTWARD ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 70/DD
In the hours before
Special weather statement, Aug 1, 2:13 PM CDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
213 PM CDT WED AUG 1 2012
ALZ009-TNZ076-096-097-011945-
JACKSON AL-MOORE TN-LINCOLN TN-FRANKLIN TN-
213 PM CDT WED AUG 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...SOUTH
CENTRAL MOORE...EASTERN LINCOLN AND SOUTHWESTERN FRANKLIN COUNTIES
UNTIL 245 PM CDT...
AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR LYNCHBURG...MOVING SOUTHEAST
AT 20 MPH.
WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HUNTLAND.
LAT...LON 3529 8628 3500 8599 3485 8626 3494 8631
3495 8629 3492 8627 3493 8626 3494 8626
3498 8631 3499 8631 3499 8634 3519 8646
TIME...MOT...LOC 1908Z 326DEG 16KT 3521 8635
CCCSpecial weather statement, Aug 1, 4:29 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
429 PM CDT WED AUG 1 2012
ALZ003-012215-
FRANKLIN AL-
429 PM CDT WED AUG 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FRANKLIN COUNTY UNTIL
515 PM CDT...
AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR RED BAY...MOVING EAST AT 15
MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RED BAY...VINA AND HODGES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3458 8814 3455 8780 3431 8788 3431 8795
3438 8816
TIME...MOT...LOC 2126Z 283DEG 12KT 3448 8815
SSSpecial weather statement, Aug 1, 8:06 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
806 PM CDT WED AUG 1 2012
TNZ097-020130-
FRANKLIN TN-
806 PM CDT WED AUG 1 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRANKLIN COUNTY
UNTIL 830 PM CDT...
AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR MANCHESTER...MOVING SOUTHEAST
AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SEWANEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3535 8608 3534 8603 3534 8604 3531 8600
3532 8598 3529 8592 3522 8586 3511 8586
3511 8586 3534 8623 3535 8622 3533 8620
3536 8617 3535 8616 3536 8616
TIME...MOT...LOC 0103Z 301DEG 27KT 3540 8613
SSThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:00 PM CDT | Special Weather Statement | HUN | Lawrence | 45 min |
| Aug 2, 1:56 PM CDT | Special Weather Statement | HUN | Cullman | 49 min |
| Aug 2, 3:27 PM CDT | Special Weather Statement | HUN | Lawrence | 48 min |
| Aug 2, 4:43 PM CDT | Special Weather Statement | HUN | Limestone | 47 min |
| Aug 2, 5:10 PM CDT | Special Weather Statement | HUN | Limestone | 50 min |
| Aug 1, 8:31 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 44 min |
| Aug 2, 4:29 PM CDT | Special Weather Statement | HUN | Lincoln | 46 min |
| Aug 2, 5:01 PM CDT | Severe Thunderstorm Warning | HUN | Lincoln | 29 min |
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.